I wanted to spread awareness about being very cautious when it comes to tints, dyes and even purple shampoos and hair toners.
I decided to book into a Salon to get LVL lashes and to get my eyebrows tinted and waxed. I had never had this done before so was pretty excited. I attended the salon for a patch test prior to my appointment and received three little plasters, two on my shoulder and one on my forearm. Unfortunately, I started to get some irritation under the plasters and was told I wouldn’t be able to have the LVL lashes. I was a little unsure as to how I could still get the eyebrow tint, when I couldn’t get the lash tint, but the salon assured me it was fine and we could go ahead.
Anyway it wasn’t fine!
A day later my eyebrows were red and itchy, my friends couldn’t understand it but suggested it could be irritation from the waxing, so I persevered.
Two days into my holiday my face was gradually swelling, blisters appeared in my eyebrows, which were weeping and became badly infected, it was horrendous. You can see the blisters in the photos below (sorry about my scary face ahhh).
I got horrific dizzy spells and felt so ill. I ended up in hospital whilst on holiday and it took weeks for me to recover fully. I was prescribed antibiotics and antihistamines, the dizziness lasted for weeks.
Since then I have become so sensitive. I have suffered two more very similar reactions since this initial reaction. Once from a toner at the hair dressers and once from a purple shampoo, which the hair dresser used. I get hives when I am run down and I am so sensitive to all hair products.
(image from https://www.natulique.com)
It is so so important to make sure you patch test your products. I know its boring and time consuming but it is sooo worth it! Even if you have used a hair dye before, your body can still develop reactions, so make sure you patch test often.
Reaching out to the skincare community to promote this message, to avoid this happening to others!
Please visit: www.becoloursafe.com to find out more about safety with hair dyes.